Alert archive / California / Wind Advisories in 2007

Wind Advisory 34, NWS San Diego, CA

December 1, 2007Riverside County, San Bernardino County, San Diego County, California

NWS San Diego, CA issued this wind advisory at Dec 1, 2007, 8:40 AM PST for Riverside County, San Bernardino County, San Diego County, California. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Dec 1, 2007, 8:40 AM PST (16:40 UTC)
Expired
Dec 1, 2007, 8:41 PM PST
In force
12 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 16:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 4.7 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2007-12-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 18 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2007-12-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
18 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
870 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSGX 011640
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
840 AM PST SAT DEC 1 2007

...STRONG GUSTY WINDS EXPECTED TODAY INTO THIS EVENING OVER THE
MOUNTAINS AND DESERTS...

.AN UPPER LEVEL WAVE FROM THE WEST IS EXPECTED TO MOVE THROUGH THE
REGION THIS AFTERNOON INTO THIS EVENING. THIS WILL BRING A PERIOD
OF STRONG GUSTY WINDS TO THE MOUNTAINS AND DESERTS. LOCAL WIND
GUSTS OVER 55 MPH WILL OCCUR OVER THE RIDGES AND EAST SLOPES OF
THE MOUNTAINS. GUSTS TO 50 MPH WILL BE POSSIBLE IN THE
DESERTS...ESPECIALLY DOWNWIND FROM PASSES...SUCH AS THE BANNING
AND CAJON PASSES. THE WINDS WILL GRADUALLY DIMINISH THIS EVENING.
DUE TO THE RECENT RAIN...BLOWING DUST WILL GENERALLY NOT BE A
PROBLEM. HOWEVER...THE GUSTY WINDS WILL IMPACT TRAVEL...ESPECIALLY
FOR HIGH-PROFILE VEHICLES.

CAZ055-056-058-060>062-020045-
/O.NEW.KSGX.WI.Y.0034.071201T1640Z-071202T0600Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
840 AM PST SAT DEC 1 2007

...WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING...

.WIND GUSTS OVER 55 MPH WILL OCCUR OVER THE RIDGES AND EAST SLOPES
OF THE MOUNTAINS. GUSTS TO 50 MPH WILL BE POSSIBLE IN THE
DESERTS...ESPECIALLY DOWNWIND FROM PASSES...SUCH AS THE BANNING
AND CAJON PASSES. TRAVEL WILL BE IMPACTED ALONG INTERSTATES 8...10
AND 15. HIGHWAYS 62 AND 247 IN THE DESERTS WILL ALSO BE AFFECTED
BY THE STRONG WINDS.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MAXWELL
2 follow-up statements
000 
WWUS76 KSGX 020113
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
513 PM PST SAT DEC 1 2007

...STRONG GUSTY WINDS EXPECTED INTO THIS EVENING OVER THE
MOUNTAINS AND DESERTS...

.AN UPPER LEVEL WAVE FROM THE WEST IS EXPECTED TO MOVE THROUGH
THE REGION THIS EVENING. THIS WILL BRING A PERIOD OF STRONG GUSTY
WINDS TO THE MOUNTAINS AND DESERTS. LOCAL WIND GUSTS OVER 55 MPH
WILL OCCUR OVER THE RIDGES AND EAST SLOPES OF THE MOUNTAINS. GUSTS
TO 50 MPH WILL BE POSSIBLE IN THE DESERTS...ESPECIALLY DOWNWIND
FROM PASSES...SUCH AS THE BANNING AND CAJON PASSES. THE WINDS WILL
GRADUALLY DIMINISH THIS EVENING. DUE TO THE RECENT RAIN...BLOWING
DUST WILL GENERALLY NOT BE A PROBLEM. HOWEVER...THE GUSTY WINDS
WILL IMPACT TRAVEL... ESPECIALLY FOR HIGH-PROFILE VEHICLES.

CAZ055-056-058-060>062-020600-
/O.CON.KSGX.WI.Y.0034.000000T0000Z-071202T0600Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
513 PM PST SAT DEC 1 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. 

WIND GUSTS TO 55 MPH OVER THE MOUNTAIN RIDGES AND INTO THE DESERTS.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WATCH FOR BROKEN TREE
LIMBS AND DOWNED POWER LINES.

$$
000 
WWUS76 KSGX 020441
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
841 PM PST SAT DEC 1 2007


CAZ055-056-058-060>062-020545-
/O.CAN.KSGX.WI.Y.0034.000000T0000Z-071202T0600Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
841 PM PST SAT DEC 1 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND
ADVISORY. 



$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Dec 1, 3:30 AM PST, 5 hours 10 minutes earlier.

Area forecast discussion, Dec 1, 3:30 AM PST, 5 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
330 AM PST SAT DEC 1 2007

.SYNOPSIS...COLD...WINDY WEATHER IN THE WAKE OF A DEPARTING COLD
FRONT WILL BRING A BRIEF TASTE OF WINTER SATURDAY. A FEW SHOWERS ARE
ALSO POSSIBLE...WITH SNOW SHOWERS ABOVE 5000 FEET. IT WILL TURN
WARMER SUNDAY THROUGH WEDNESDAY UNDER BUILDING HIGH PRESSURE ALOFT.
ANOTHER LOW PRESSURE SYSTEM WILL BRING MORE CLOUDS AND COOLING
TOWARD THE END OF NEXT WEEK.

&&

.DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO...
ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES.

THE STEADY RAINS HAVE COME TO AN END AND ALL THAT IS LEFT NOW IS THE
POTENTIAL FOR INSTABILITY SHOWERS BEHIND THE EXITING COLD FRONT. AN
UPPER LEVEL SHORT WAVE IN FAST NORTHWEST ALOFT WILL TRACK ACROSS
SOCAL TODAY. IT HAS DEEP LAYER MOISTURE FROM THE SFC TO 10KFT
TO WORK WITH ALONG WITH PLENTY OF INSTABILITY. THE 850 MB TEMPS THAT
WERE 8C LAST NIGHT PLUMMET TO NEAR ZERO THIS AFTERNOON...AND 500 MB
TEMPS FALL TO -20C. THIS WILL RESULT IN STEEP LAPSE RATES FOR
CONVECTIVE CELLS TO FORM JUST ABOUT ANYWHERE. BEST CHANCES WILL BE
IN THE MOUNTAINS WHERE OROGRAPHICS WILL PROVIDE ADDITIONAL LIFT.
SNOW LEVELS WILL BE NEAR 5000 FEET IN THE COLD AIRMASS.

IN ADDITION TO THE COLD AND THE CHANCES FOR SHOWERS...IT WILL ALSO
BE QUITE WINDY WITH A 100 KT 300 MB JET OVERHEAD. SOME OF THIS WIND
ENERGY WILL TRANSLATE SURFACEWARD IN THE DOWNWARD FORCING BEHIND THE
COLD FRONT. EXPECT WEST WINDS FROM 20 TO 30 MPH IN THE MTNS AND
DESERTS WITH GUSTS TO 45 MPH AT TIMES. COASTAL AND INLAND AREAS WILL
ALSO SEE BLUSTERY CONDITIONS WITH 15 TO 25 MPH WINDS WITH GUSTS TO
30 MPH AT THE COASTLINE.

BUILDING HIGH PRESSURE WILL BRING WARMING SUNDAY THROUGH WEDNESDAY
WITH TEMPS WELL ABOVE AVERAGE MON-WED OF NEXT WEEK. THE NEXT CHANCE
FOR RAIN WILL BE NEXT FRIDAY OR SATURDAY WITH THE ADVANCE OF THE
NEXT SYSTEM OVER THE PACIFIC.

&&

.AVIATION...010900Z
RAIN OVER THE MOUNTAINS AND DESERTS CURRENTLY WILL MOVE EAST BY 10Z.
STRATUS LAYER REMAINING BEHIND WITH BASES AROUND 2K-3K FT MSL AND
VSBY MOSTLY ABOVE 7SM WITH AREAS 3-5SM AND AROUND 1-2SM NEAR THE
FOOTHILLS. WINDS HAVE DECREASED MOST AREAS EXCEPT OVER THE
MOUNTAINS. WINDS WILL DECREASE THERE BUT WINDS WILL INCREASE AGAIN
SATURDAY AFTERNOON ALL AREAS AS A WEAK TROUGH MOVES THROUGH. THE
TROUGH MAY CAUSE SOME SHOWERS OVER THE AREA SATURDAY. EXPECT STRATUS
TO BREAK UP LATE TONIGHT BECOMING MOSTLY SCATTERED CLOUDS IN THE
MORNING WITH CLOUDS BECOMING BROKEN WITH SHOWERS POSSIBLE SATURDAY
AFTERNOON. BASES AROUND 3K FT SATURDAY WITH VSBY MOSTLY ABOVE 7SM
WITH LOCAL 3-5SM.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...

SMALL CRAFT ADVISORY FOR COASTAL WATERS...SEE LAXCWFSGX.

HIGH RIP CURRENT RISK...SEE LAXSRFSGX.

&&

PUBLIC...MOEDE
AVIATION...WHITLOW
Hazardous weather outlook, Dec 1, 3:30 AM PST, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
330 AM PST SAT DEC 1 2007

CAZ042-043-048-050-055-056-057-058-060-061-062-020000-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
330 AM PST SAT DEC 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

WINDY CONDITIONS TODAY...WITH THE STRONGEST WINDS IN THE MOUNTAINS
AND DESERTS.

ABOVE NORMAL SURF WILL CAUSE A HIGH RIP CURRENT RISK AT THE BEACHES.
SEE LAXSRFSGX FOR DETAILS.

SMALL CRAFT ADVISORY. SEE LAXCWFSGX FOR DETAILS.

.DAYS TWO THROUGH SEVEN... SUNDAY THROUGH SATURDAY.

ABOVE NORMAL SURF WILL CAUSE A HIGH RIP CURRENT RISK AT THE BEACHES
SUNDAY. SEE LAXSRFSGX FOR DETAILS.

LARGE SWELL WILL LIKELY BRING HIGH SURF TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...SKYWARN ACTIVATION IS NOT
ANTICIPATED.

MOEDE

In the hours before

Local storm report, Dec 1, 2:41 AM PST, 5 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
241 AM PST SAT DEC 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0934 PM     FLASH FLOOD      8 E ESCONDIDO           33.14N 116.93W
11/30/2007                   SAN DIEGO          CA   LAW ENFORCEMENT

            MUD OR ROCK SLIDE BLOCKING LANES ON SAN PASQUAL VALLEY
            ROAD NEAR BANDY CANYON ROAD

1115 PM     FLOOD            6 E JULIAN              33.07N 116.48W
11/30/2007                   SAN DIEGO          CA   LAW ENFORCEMENT

            MUDSLIDE 100 FEET WIDE ON JULIAN DRIVE AT DEER CANYON
            DRIVE.

1201 AM     FLASH FLOOD      5 W RANCHO BERNARDO     33.02N 117.15W
12/01/2007                   SAN DIEGO          CA   LAW ENFORCEMENT

            MUD OR ROCK SLIDE BLOCKING ONE THIRD OF THE LANE ON DEL
            DIOS HIGHWAY AT LAKE HODGES DAM.

1046 PM     FLOOD            6 E JAMUL               32.72N 116.79W
11/30/2007                   SAN DIEGO          CA   LAW ENFORCEMENT

            ON HONEY SPRINGS ROAD, MUD IS BUILDING UP FROM LYONS
            VALLEY TO DEER HORN.

1255 AM     FLASH FLOOD      5 N JAMUL               32.79N 116.89W
12/01/2007                   SAN DIEGO          CA   LAW ENFORCEMENT

            ROADWAY FLOODING ON SLOANE CANYON ROAD AT DEHESA ROAD

1240 AM     FLOOD            SUN CITY                33.71N 117.20W
12/01/2007                   RIVERSIDE          CA   LAW ENFORCEMENT

            ROAD CLOSURES NEAR SALT CREEK DUE TO FLOODING.

&&

MARTIN

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 30, 9:05 PM PSTFlash Flood WarningSGXSan Diego115 min
Nov 30, 10:53 PM PSTFlash Flood WarningSGXSan Diego4 hr
Nov 30, 11:10 PM PSTFlash Flood WarningSGXSan Diego2 hr
Dec 1, 12:48 AM PSTFlash Flood WarningSGXSan Diego117 min
Dec 1, 1:39 PM PSTHigh Surf AdvisorySGXSan Diego6 hr

Nearby

Wind Advisories in California, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.